MAUDE Adverse Event Report: WARSAW ORTHOPEDICS TSRH SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

WARSAW ORTHOPEDICS TSRH SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 1556000500
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Type of procedure or technique used: scoliosis correction levels implanted: t10 - s1 it was reported that post-op, the product broke.Revision surgery occurred and the product was substituted.
 
Additional Manufacturer Narrative
Additional information: image review: post-op, xray for t10-s1, fusion show a fractured rod.The patient has an extremely flat lumbar and thoracic spine although appears to be out of sagittal balance.The bio mechanical stress +/- failure of the fusion likely constituted to rod fracture.Due to imdrf harmonization, some previously submitted device, method, result, and conclusion codes related to this event may have been updated.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: no immediately adjacent pre-existing surface defects identified that could contribute to crack propagation.Fracture surface examination of the fractured rods identified ratchet marks near the origin of crack propagation, with progressive striations or beach marks emanating through the cross section of the rods until subsequent mechanical failure.Dimensional inspection confirms conformance to print specification.After visual, optical and dimensional inspection, no evidence was found that would suggest a defect in manufacturing or processing of the implants.The above observations are consistent with failure due to cyclic fatigue.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
TSRH SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key7603326
Report Number1030489-2018-00847
Device Sequence Number1383270
Product Code KWP
UDI-Device Identifier00613994789914
UDI-Public00613994789914
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K111942
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1556000500
Device Lot Number0436092W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2018
Initial Date Received by Manufacturer 05/17/2018
Supplement Date Received by Manufacturer06/29/2018
08/16/2018
08/08/2018
Initial Report FDA Received Date06/14/2018
Supplement Report FDA Received Date07/27/2018
09/05/2018
10/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient Weight75